MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305425
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.B.3.Date of event: unknown.The date received by manufacturer has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ patient room sharps collector counterbalanced slide entry, 5.4 qt, pearl the lid did not properly fit.There was no report of patient impact.The following information was provided by the initial reporter: the lid will not completely fit on the bottom securely.I called thursday and a replacement was sent.The replacement arrived today; however, it had no lid - just the bottom part of the sharps collector.Both containers have the same lot# 9239924 for part# 305425 xxx part# 14-826-64b.The containers have diagrams on how to put the top on, but as you can see in the photo one side of the container has a lip on the side which is preventing the top from securely fastening to the bottom part.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received.Additional attempts to get more information were made, however customer confirmed there was no additional information available.According to the device history record review, during the manufacturing process no issues were reported for the lot number reported under this complaint (9239924).A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number throughout the last twelve months.Investigation according with this investigation, there is not enough information to perform an exhaustive investigation since no samples, pictures or clear explanation of the problem were provided from customer to understand this failure mode, however based on lot number we are able to confirm that product was manufactured by flex on august 27, 2019.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending damaged material could happen.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect an issue with material.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, one additional complaint was received through the last twelve months for the same part number and issue related to damaged lid (lid will not shut).This previous complaint was closed as incomplete since there was not enough information provided from customer to determine the root cause.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Incorrect lid (a picture from the original packaging is needed to rule out that was generated due to a repackaging process, or a partial sell made from the distributor).2.Damaged lid (a picture from the original packaging is needed to rule out that was generated due to transit damages and/or incorrect handling).Conclusion based on information provided it was not possible determine the root cause like a failure mode related to the manufacturing process since there is not enough information like picture from original packaging and/or samples to evaluate the issue reported.The current manufacturing process was evaluated, and it was confirmed that there are controls to inspect the condition reported under this complaint.If additional information or samples that helps to find the root cause can be provided, then a new complaint record will be open to perform a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd¿ patient room sharps collector counterbalanced slide entry, 5.4 qt, pearl the lid did not properly fit.There was no report of patient impact.The following information was provided by the initial reporter: the lid will not completely fit on the bottom securely.I called thursday and a replacement was sent.The replacement arrived today; however, it had no lid - just the bottom part of the sharps collector.Both containers have the same lot# 9239924 for part# 305425 (xxx part# 14-826-64b.The containers have diagrams on how to put the top on, but as you can see in the photo one side of the container has a lip on the side which is preventing the top from securely fastening to the bottom part.

Brand Name
BD¿ PATIENT ROOM SHARPS COLLECTOR COUNTERBALANCED SLIDE ENTRY, 5.4 QT, PEARL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17794899
Report Number2243072-2023-01698
Device Sequence Number6736220
Product Code FMI
UDI-Device Identifier50382903054256
UDI-Public(01)50382903054256
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305425
Device Lot Number9239924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown